Alert archive / Ohio / River Flood Advisories in 2008

River Flood Advisory 2, NWS Charleston, WV

February 6, 2008Morgan County, Washington County, Ohio

NWS Charleston, WV issued this river flood advisory at Feb 6, 2008, 12:33 PM EST for Morgan County, Washington County, Ohio. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2008, 12:33 PM EST (17:33 UTC)
Expired
Feb 6, 2008, 5:04 PM EST
In force
5 hr
Issued by
NWS Charleston, WV

Counties Morgan County, OH, Washington County, OH

The radar

The Charleston,WV radar (KRLX), 136 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood advisory went out at Feb 6, 6:32 AM EST, 6 hours 1 minute earlier.

Area forecast discussion, Feb 6, 6:32 AM EST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
632 AM EST WED FEB 6 2008

.SYNOPSIS...
A STRONG UPPER AIR SYSTEM AND COLD FRONT CROSSES OUR AREA THIS
AFTERNOON...PRECEDED BY SHOWERS AND THUNDERSTORMS...FOLLOWED BY
MORE NORMAL WINTER TEMPERATURES. WINTER REALLY RETURNS THIS WEEKEND
WITH THE PASSAGE OF AN ARCTIC FRONT.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED TO CANCEL BOTH TORNADO AND SEVERE THUNDERSTORMS WATCHES...AS
SEVERE WEATHER HAS EXITED WATCH AREAS.
PREVIOUS DISCUSSION BELOW...
SQUALL LINE PROCEEDING RAPIDLY ACROSS CENTRAL WEST VIRGINIA AT 330
AM...MOST LIKELY ACCOMPANIED BY DAMAGING WINDS. SEVERE WATCHES THAT
WERE ISSUED TIL 11Z LOOK GOOD FOR MOST OF THE AREA. WILL BEGIN
TRIMMING WESTERN AREAS SHORTLY. OTHERWISE...THIS LINE WILL WEAKEN AS
IT APPROACHES THE MOUNTAINS BY 10Z. LOOKS LIKE A GOOD FEED OF
CONVECTION LIFTING UP ACROSS CENTRAL TENNESSEE AND KENTUCKY...SO
HIGH POPS CONTINUE ACROSS AREA THRU MID MORNING. THEREAFTER...MAY BE
A BREAK AS THINGS RELOAD FOR THE COLD FRONT THIS AFTERNOON...UNDER A
SLIGHT RISK FOR SEVERE THROUGH THE DAY. MODELS PUSH COLD FRONT
ACROSS THE AREA THIS AFTERNOON...REACHING OUR WESTERN BORDER AROUND
18Z...CENTRAL WEST VIRGINIA AROUND 21Z...AND THE MOUNTAINS AROUND
23Z. WILL STILL HAVE TO WATCH FOR TRAINING ECHOES AHEAD OF THE
FRONT...SO FLOOD WATCH IN THE WEST STILL LOOKS GOOD...AS THEY ALSO
GOT A GOOD SHOT OF RAIN YESTERDAY. OTHERWISE...PROGRESSIVE NATURE OF
THE FRONT WILL LIKELY KEEP EXCESSIVE RAINS OUT OF REST OF AREA THAT
DID NOT RECEIVE PREVIOUS HEAVY RAINS. MODEL TEMPERATURE GUIDANCE
CONTINUES TO PUSH MAX TEMPS THIS AFTERNOON WELL INTO THE 70S WITH
RECORD HIGHS BASED ON THEIR FORECAST. HAVE TRIMMED HIGHS DUE TO
EXPECTED EXTENSIVE CLOUD COVER AND AT LEAST SCATTERED CONVECTION.
SYNOPTIC SCALE WINDS WILL BE GUSTY AHEAD OF THE FRONT BUT NO WINDS
ADVISORY SEEN AT THIS TIME. FOR TONIGHT...COLDER AIR DOES MOVE IN
ALOFT...BUT BOUNDARY LAYER TEMPERATURES WILL BE SLOWER TO
FALL...THUS CHANGEOVER TO POST FRONTAL SNOW SHOWERS IN THE
WRAPAROUND FLOW WILL BE SLOW. EXPECT ONLY LIGHT SNOW ACCUMULATIONS
IN THE MOUNTAINS.

&&

.SHORT TERM /THURSDAY/...
PARENT UPPER LEVEL TROUGH WILL FINALLY EXIT TO THE NORTHEAST
THURSDAY AFTERNOON...TAKING THE REMAINDER OF THE LOW LEVEL MOISTURE
WITH IT AFTER A ROUND OF ISOLATED TO SCATTERED RAIN/SNOW SHOWERS.
WEAK HIGH PRESSURE WILL ATTEMPT TO NOSE IN FROM THE SOUTH...WHILE
THE NEXT 500HPA SHORT WAVE TROUGH APPROACHES FROM THE WEST FOR
THURSDAY NIGHT. THIS FEATURE IS EXPECTED TO PASS THROUGH WITHOUT
MUCH FANFARE...BUT SHOULD KEEP THE CLOUD COVER GOING WITH ONLY
SLIGHT CHANCE OF PRECIPITATION. ALL EYES WILL BE FOCUSING ON THE
DIGGING TROUGH IN THE MIDWEST...AND THE SUBSEQUENT GENERATION OF AN
AREA OF SURFACE LOW PRESSURE AND ARCTIC COLD FRONT FOR THE UPCOMING
WEEKEND. THIS SYSTEM WILL SIGNIFY THE OBVIOUS RETURN TO WINTER WITH
VERY COLD AIR AND GUSTY WINDS POURING IN FROM THE UPPER MIDWEST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
AN ACTIVE WEATHER PERIOD WITH A TRANSITION TO BELOW NORMAL
TEMPERATURES AS A POLAR VORTEX DIGS ACROSS THE ERN CONUS THIS
WEEKEND.

BEFORE THAT...WEAK WAA YIELDS CLOUDS AND SPOTTY LIGHT PRECIP
THURSDAY NIGHT...BUT MOST OF THE AREA WILL BE DRY.  A GOOD AMOUNT OF
CLOUDS WILL BE AROUND FRIDAY WITH THE PASSAGE OF A BAROCLINIC ZONE.
RAIN CHANGES TO SNOW IN WAKE OF THE FRONT OVERNIGHT FRIDAY.  AN SNOW
ACCUM WILL BE AN INCH OR LESS OUTSIDE THE HIGHEST PEAKS.

GFS AND ECMWF BOTH RESOLVE AN ARCTIC FRONT WHICH RETURNS WINTER TO
THE AREA SAT NGT THRU SUN NGT.  H8 TEMPS PLUMMET TO -20C RANGE SUN
AND SUN NGT.  THIS MEANS WE WILL BE LUCKY TO SEE DAYTIME HIGHS REACH
THE 30S EVEN IN THE SRN COAL FIELDS.  THE ASSOCIATED UPPER AIR
SYSTEM CROSSES SUNDAY AND COULD YIELD A LIGHT SNOW ACCUMULATION IN
THE MTNS.  MSTR REMAINS A QUESTION...SO WILL NOT INSERT ANY VERBIAGE
IN THE HWO YET ON POSSIBLE ACCUMULATIONS.

MID LVL HGTS BUILD DAYS 6 AND 7 ALLOWING A SHORT VISIT BY OLD MAN
WINTER.  TEMPS REBOUND BACK TO NORMAL LEVELS TO CLOSE OUT THE LONG
TERM.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON...
PRECEEDED BY SHOWERS AND THUNDERSTORMS. EXPECT A CONCENTRATED BAND
OF CONVECTION AFFECTING MOST AREAS THIS MORNING...WITH CONDITIONS
RANGING FROM VFR OUTSIDE SHOWERS TO LOCALLY IFR IN HEAVIER SHOWERS
AND THUNDERSTORMS. EXPECT A PERIOD OF GENERALLY LIGHTER SHOWERS LATE
THIS MORNING AND VERY EARLY THIS AFTERNOON BEFORE ANOTHER BAND OF
CONCENTRATED CONVECTION PUSHES ACROSS THE AREA WITH THE COLD FRONT.
COULD BE SOME DAMAGING WINDS WITH A FEW OF THE STROMS THIS
AFTERNOON...WITH GENERALLY MVFR TO LOCALLY IFR IN THIS BAND OF
CONVECTION. BEHIND THE FRONT...A DRY SLOT FOR A FEW HOURS BEFORE
MVFR CEILINGS AND SCATTERED RAIN SHOWERS MOVE BACK IN FROM THE
WEST. AFTER 06Z PRECIP ENDING FOR THE MOST PART IN THE WEST...WHILE
RAIN SHOWERS CHANGE TO SNOW SHOWERS IN THE MOUNTAINS...BUT MVFR
CEILINGS CONTINUING AREA WIDE THROUGH 12Z THURSDAY.

AVIATION OUTLOOK /AFTER 12Z THU/...
POSSIBLE IFR CONDITIONS THURSDAY MORNING IN SNOW SHOWERS MOUNTAINS.
&&

.HYDROLOGY...
UP TO 2 INCHES OF RAIN IS POSSIBLE TODAY IN THE FLOOD WATCH AREA IN
ADDITION TO POSSIBLE SMALL STREAM AND CREEK FLOODING...THE
HOCKING...MUSKINGUM...AND OHIO RIVERS WILL BE RUNNING NEAR
BANKFULL.  THE OHIO RIVER WILL SEE A STRONG RISE LATER THIS WEEK DUE
TO UPSTREAM RAINFALL IN THE ALLEGHANY BASIN.  PLEASE REFER TO THE
AHPS SECTION OF OUR WEBPAGE FOR THE LATEST RIVER FORECAST.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH THIS EVENING FOR WVZ005>011.
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ066-067-075-076-
     083>087.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JMV
NEAR TERM...ARJ/JMV
SHORT TERM...26
LONG TERM...29
AVIATION...JMV
HYDROLOGY...
Hazardous weather outlook, Feb 6, 7:39 AM EST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
739 AM EST WED FEB 6 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-071245-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-
739 AM EST WED FEB 6 2008

...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ014-071245-
PUTNAM-
739 AM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ013-015>020-024>040-046-047-071245-
DICKENSON-BUCHANAN-LINCOLN-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
739 AM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 6, 8:39 AM EST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
839 AM EST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     TSTM WND DMG     ALBANY                  39.22N 82.20W
02/06/2008                   ATHENS             OH   DEPT OF HIGHWAYS

            TREES DOWN THROUGHOUT TOWN

0250 AM     TSTM WND DMG     COOLVILLE               39.22N 81.80W
02/06/2008                   ATHENS             OH   DEPT OF HIGHWAYS

            TREES REPORTED DOWN THROUGHOUT TOWN

0250 AM     TSTM WND DMG     NELSONVILLE             39.46N 82.23W
02/06/2008                   ATHENS             OH   DEPT OF HIGHWAYS

            TREES REPORTED DOWN ACROSS TOWN

0300 AM     TSTM WND DMG     SHAWNEE                 39.61N 82.21W
02/06/2008                   PERRY              OH   DEPT OF HIGHWAYS

            TREES DOWN THROUGHOUT TOWN

0300 AM     TSTM WND DMG     CORNING                 39.60N 82.09W
02/06/2008                   PERRY              OH   DEPT OF HIGHWAYS

            TREES DOWN THROUGHOUT TOWN

0300 AM     TSTM WND DMG     MCCONNELSVILLE          39.65N 81.84W
02/06/2008                   MORGAN             OH   DEPT OF HIGHWAYS

            TREES DOWN COUNTYWIDE

0300 AM     TSTM WND DMG     SOUTH SHORE             38.72N 82.96W
02/06/2008                   GREENUP            KY   PUBLIC

            ROOF RIPPED OFF TRAILER. NO INJURIES REPORTED

0300 AM     TSTM WND DMG     4 W BARBOURSVILLE       38.40N 82.37W
02/06/2008                   CABELL             WV   DEPT OF HIGHWAYS

            TREES DOWN ON WEST PEA RIDGE AND 8TH STREET

0300 AM     TSTM WND DMG     BARBOURSVILLE           38.40N 82.29W
02/06/2008                   CABELL             WV   DEPT OF HIGHWAYS

            TREES DOWN COUNTYWIDE

0300 AM     TSTM WND DMG     ASHLAND                 38.46N 82.64W
02/06/2008                   BOYD               KY   EMERGENCY MNGR

            TREES DOWN COUNTYWIDE

0315 AM     TSTM WND DMG     BEVERLY                 39.55N 81.64W
02/06/2008                   WASHINGTON         OH   DEPT OF HIGHWAYS

            TREES DOWN ON ST RT 339

0318 AM     TSTM WND DMG     HUNTINGTON              38.41N 82.43W
02/06/2008                   CABELL             WV   EMERGENCY MNGR

            ROOF OFF BUILDING ON VIRGINIA AVE AND 3RD ST. NO INJURIES
            REPORTED

0400 AM     TSTM WND DMG     CHAPMANVILLE            37.97N 82.02W
02/06/2008                   LOGAN              WV   DEPT OF HIGHWAYS

            TREES DOWN ACROSS TOWN

0400 AM     TSTM WND DMG     3 SE RIPLEY             38.79N 81.67W
02/06/2008                   JACKSON            WV   DEPT OF HIGHWAYS

            TREES DOWN NEAR CEDAR LAKE CONVENTION CENTER

0400 AM     TSTM WND DMG     SYLVESTER               38.01N 81.56W
02/06/2008                   BOONE              WV   DEPT OF HIGHWAYS

            TREES DOWN ACROSS TOWN

0400 AM     TSTM WND DMG     JULIAN                  38.15N 81.85W
02/06/2008                   BOONE              WV   DEPT OF HIGHWAYS

            TREES DOWN ACROSS TOWN

0401 AM     TSTM WND GST     3 NNE CHARLESTON        38.39N 81.61W
02/06/2008  M58.00 MPH       KANAWHA            WV   OFFICIAL NWS OBS

            58 MPH WIND GUST MEASURED AT CHARLESTON AIRPORT

0430 AM     TSTM WND DMG     2 NNE CRAIGSVILLE       38.36N 80.64W
02/06/2008                   NICHOLAS           WV   CO-OP OBSERVER

            TREES DOWN ON CRAIGSVILLE TOWER RD

0430 AM     TSTM WND DMG     CLAY                    38.46N 81.08W
02/06/2008                   CLAY               WV   DEPT OF HIGHWAYS

            TREES DOWN ON ST RT 16 AND CHURCH ST

0605 AM     TSTM WND DMG     LOUISA                  38.11N 82.60W
02/06/2008                   LAWRENCE           KY   DEPT OF HIGHWAYS

            TREES DOWN ON FULLER RIDGE AT RT 3

0605 AM     TSTM WND DMG     BLAINE                  38.03N 82.85W
02/06/2008                   LAWRENCE           KY   DEPT OF HIGHWAYS

            TREES DOWN NEAR TOWN

0605 AM     TSTM WND DMG     YATESVILLE LAKE STATE P 38.15N 82.69W
02/06/2008                   LAWRENCE           KY   DEPT OF HIGHWAYS

            TREES DOWN ON RT 3

&&

NW
Local storm report, Feb 6, 9:10 AM EST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
910 AM EST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     DINGESS                 37.87N 82.17W
02/06/2008                   MINGO              WV   POST OFFICE

            TREES DOWN ACROSS TOWN

&&

NW
Local storm report, Feb 6, 9:31 AM EST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
931 AM EST WED FEB 6 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0825 AM     TSTM WND DMG     GALLAGHER               38.17N 81.39W
02/06/2008                   KANAWHA            WV   PUBLIC

            STRUCTURAL DAMAGE TO RESIDENTIAL HOME.
            EVENT TIME 330 AM 02/06/2008

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 2:11 AM ESTSevere Thunderstorm WarningRLXCabell, Wayne79 min
Feb 6, 3:18 AM ESTSevere Thunderstorm WarningRLXBoone, Jackson, Kanawha, Lincoln, Logan, Mason and 2 more57 min
Feb 6, 4:07 AM ESTSevere Thunderstorm WarningRLXClay, Fayette, Nicholas, Raleigh38 min
Feb 6, 7:37 AM ESTAreal Flood AdvisoryRLXCabell, Mason, Wayne3 hr
Feb 6, 7:51 AM ESTSevere Thunderstorm WarningRLXLogan, Mingo24 min
Feb 6, 9:06 AM ESTSevere Thunderstorm WarningRLXBraxton, Clay, Nicholas, Webster24 min
Feb 6, 12:33 PM ESTRiver Flood AdvisoryRLXPleasants, Tyler, Wood46 hr
Feb 6, 12:33 PM ESTRiver Flood AdvisoryRLXPleasants, Wood71 hr
Feb 6, 12:33 PM ESTRiver Flood AdvisoryRLXWood71 hr
Feb 6, 12:33 PM ESTRiver Flood AdvisoryRLXJackson46 hr
Feb 6, 12:33 PM ESTRiver Flood AdvisoryRLXMason3 days
Feb 6, 12:33 PM ESTRiver Flood AdvisoryRLXMason71 hr
Feb 6, 12:33 PM ESTRiver Flood AdvisoryRLXMason3 days
Feb 6, 2:15 PM ESTWind AdvisoryRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 16 more6 hr
Feb 6, 2:43 AM ESTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Meigs, Morgan, Perry and 2 more47 min
Feb 6, 12:33 PM ESTRiver Flood AdvisoryRLXAthens19 hr
Feb 6, 5:50 AM ESTSevere Thunderstorm WarningRLXBoyd, Carter, Lawrence25 min

Nearby

River Flood Advisories in Ohio, 2008Every river flood advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.